Alert archive / Utah / Flash Flood Warnings in 2025

Flash Flood Warning 4, NWS Salt Lake City, UT

June 5, 2025Washington County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Jun 5, 2025, 7:20 PM MDT for Washington County, Utah. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2025, 7:20 PM MDT (01:20 UTC)
Expired
Jun 5, 2025, 9:15 PM MDT
In force
115 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Washington County, UT

The radar

The Cedar City radar (KICX), 81 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:25 PM MDTFLASH FLOOD3 Ne Ivins, UTSnow Canyon State Park employee reported damage to West Canyon Road due to flooding. A tent was also flooded forcing a camper to sleep in their vehicle. Rainfall estimates in this vicinity indicated between .70 and .90 inches of rain had fallen in around 90 mi

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 1.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
3158 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

323 
WGUS55 KSLC 060120
FFWSLC
UTC053-060315-
/O.NEW.KSLC.FF.W.0004.250606T0120Z-250606T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
720 PM MDT Thu Jun 5 2025

The National Weather Service in Salt Lake City has issued a

* Flash Flood Warning for...
  Central Washington County in southwestern Utah...

* Until 915 PM MDT.

* At 720 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Snow Canyon State Park, including Snow Canyon and 
  Johnson Canyon. Between 0.75 and 1.25 inches of rain have fallen. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of normally dry
           washes, creeks and streams, backcountry roads, and
           slot canyons.

* Some locations that will experience flash flooding include...
  Snow Canyon State Park.

This includes the following streams and drainages...
  Santa Clara River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3714 11359 3714 11360 3716 11364 3719 11366
      3722 11366 3726 11366 3726 11362 3723 11362
      3719 11361

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BW
2 follow-up statements
439 
WGUS75 KSLC 060219
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
819 PM MDT Thu Jun 5 2025

UTC053-060315-
/O.CON.KSLC.FF.W.0004.000000T0000Z-250606T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
819 PM MDT Thu Jun 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT THIS 
EVENING FOR CENTRAL WASHINGTON COUNTY...

At 819 PM MDT, Doppler radar indicated thunderstorms produced heavy 
rain in Snow Canyon State Park, including Snow Canyon and Johnson 
Canyon. Between 0.75 and 1.25 inches of rain have fallen. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of normally dry washes,
         creeks and streams, backcountry roads, and slot canyons.

Some locations that will experience flash flooding include...
  Snow Canyon State Park.

This includes the following streams and drainages...
  Santa Clara River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3714 11359 3714 11360 3716 11364 3719 11366
      3722 11366 3726 11366 3726 11362 3723 11362
      3719 11361

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BW
949 
WGUS75 KSLC 060312
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
912 PM MDT Thu Jun 5 2025

UTC053-060322-
/O.EXP.KSLC.FF.W.0004.000000T0000Z-250606T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
912 PM MDT Thu Jun 5 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MDT THIS EVENING FOR 
CENTRAL WASHINGTON COUNTY...

While light rain continues over Snow Canyon State Park, the heavy 
rain that prompted the Warning has diminished. Flooding is no longer 
expected to pose a significant threat as runoff from the earlier 
heavy rain continues to recede. Please continue to heed remaining 
closures.

&&

LAT...LON 3714 11359 3714 11360 3716 11364 3719 11366
      3722 11366 3726 11366 3726 11362 3723 11362
      3719 11361

$$

LC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:35 PM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 5, 3:35 PM MDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
335 PM MDT Thu Jun 5 2025

.SYNOPSIS...A moist and unsettled pattern will continue into
Friday, bringing showers and thunderstorms to primarily the
southern half of the area along with the threat of localized flash
flooding. Drier and warmer conditions return for the weekend into
early next week.

&&

.SHORT TERM (Through 12Z/6AM Saturday)...Seeing a broad trough
over the Great Basin this afternoon, keeping an unsettled pattern
over Utah and southwest Wyoming. Anomalously high PW values are
highest over central and southern Utah, in the 0.7 to 0.8 inch
range. Combined with more favorable jet support, this area remains
for focus for convection this afternoon. Showers and thunderstorms
that have developed so far are primarily along the periphery of
where showers lingered over southern Utah this morning. However,
CAMs are showing southwest Utah filling in again by the early
evening with the help of some weak shortwave energy moving
through. Given the moisture content over southern Utah, the
biggest threat with storms will be flash flooding if they happen
to move over flood prone areas. Temperatures are staying near
normal for this time of year over northern portions of the
forecast area, with increased cloud cover resulting in maxes up to
5F below normal for this time of year.

The trough will tend to split apart during the day tomorrow, with
one piece closing off along the California coast and the other
moving east of the area. This will result in little change in
moisture but an overall reduction of instability. Overall,
anticipating a bit less in the way of coverage of showers
tomorrow, with more of a focus over central Utah. Given the
continued moisture rich atmosphere, flash flooding will remain the
primary threat.

.LONG TERM (After 12Z/6AM Saturday), Issued 341 AM MDT...
Relatively quiet weather is in store for the long-term period,
with high pressure expected to build heading into the weekend.
Taking a look at the upper-level pattern, Utah will be situated in
overall northwesterly flow downstream of a ridge just off of the
west coast. This pattern is likely to persist through the weekend,
as the ridge is located atop a closed low, indicative of a weak
Rex block. Given mid-level height rises, expect a warming and
drying trend through the weekend, with high temperatures
approaching the low-90s along the Wasatch Front and around 100F in
St. George. Be sure to stay hydrated if working or recreating
outdoors this weekend! It's also worth mentioning there is a low
(10%) chance of showers developing across higher terrain both
Saturday and Sunday afternoons, though they should remain isolated
at best.

The weak omega block will start to break down early next week as
a stronger Pacific system nudges both features eastward. As the
aforementioned closed low moves inland and towards Utah, it will
weaken, yet also bring increased moisture to the area by mid-week,
primarily across northern Utah. There is still some question as
to how much moisture will increase, but ensemble guidance suggests
moisture returning to somewhere between the 50th and 90th
percentiles. Additionally, despite broad upper-level diffluence,
mid- level heights are still modeled to be above-normal,
potentially limiting any rainfall/flash flooding potential.
Despite these uncertainties, we can expect a return to slightly
more active weather next week.

&&

.AVIATION...KSLC...VFR conditions will persist for the KSLC terminal
through the period. Dry conditions with a few high clouds will
continue with northerly winds transitioning to light southerly flow
this evening.

.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will continue
for the northern half of the airspace as dry conditions and some mid
to high level clouds continue along with diurnally driven winds.
Scattered convection across the southern portion of the area will
continue through ~06Z with brief periods of MVFR/IFR conditions
along with gusty outflow winds. Overnight, conditions will stabilize
with VFR conditions throughout the area.

&&

.FIRE WEATHER...Unsettled conditions will continue through the end
of the work week with anomalously high moisture over the area due
to a series of troughs impacting the area. The troughs will exits
the area beginning Friday afternoon, with high pressure building
over the weekend. This will result in rapidly drying conditions
with temperatures rising to around 10F above seasonal normals
through Sunday. Winds will stay generally light and terrain driven
through the period. Some more instability may return by the middle
of next week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

SHORT TERM/FIRE WEATHER...Traphagan
LONG TERM...Cunningham
AVIATION...Mahan

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Jun 5, 2:39 PM MDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
239 PM MDT Thu Jun 5 2025

UTZ115-122-052130-
Southwest Utah UT-Western Millard and Juab Counties UT-
239 PM MDT Thu Jun 5 2025

...Strong thunderstorms will impact portions of southern Millard,
central Beaver and north central Iron Counties through 330 PM MDT
...

At 239 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 32 miles west of Milford to 30 miles east of
Ranch Campground. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

These storms will remain over mainly rural areas of southern Millard,
central Beaver and north central Iron Counties.

This includes Utah Route 21 between mile markers 39 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3864 11312 3806 11321 3815 11370 3852 11365
TIME...MOT...LOC 2039Z 263DEG 19KT 3846 11360 3816 11364

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JCW
Special weather statement, Jun 5, 4:19 PM MDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Salt Lake City UT
419 PM MDT Thu Jun 5 2025

UTZ122-125-052245-
Southwest Utah UT-Southern Mountains UT-
419 PM MDT Thu Jun 5 2025

...A strong thunderstorm will impact portions of south central Beaver
and north central Iron Counties through 445 PM MDT
...

At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Milford, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Minersville.

This includes Utah Route 21 between mile markers 85 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3805 11307 3821 11322 3837 11303 3814 11282
TIME...MOT...LOC 2219Z 252DEG 8KT 3815 11310

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JCW
Special weather statement, Jun 5, 4:34 PM MDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
434 PM MDT Thu Jun 5 2025

UTZ122-125-052300-
Southwest Utah UT-Southern Mountains UT-
434 PM MDT Thu Jun 5 2025

...Strong thunderstorms will impact portions of south central Beaver
and north central Iron Counties through 500 PM MDT
...

At 433 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles south of Milford to 9 miles west of
Enoch. Movement was northeast at 20 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Minersville.

This includes Utah Route 21 between mile markers 89 and 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3831 11282 3788 11297 3773 11326 3796 11327
      3813 11313
TIME...MOT...LOC 2233Z 228DEG 19KT 3814 11308 3781 11321

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<40 MPH

JCW

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:10 PM MDTSpecial Weather StatementSLCKane35 min
Jun 6, 1:27 PM MDTSpecial Weather StatementSLCCarbon33 min
Jun 6, 1:47 PM MDTFlash Flood Warning Considerable damage threatSLCGarfield3 hr
Jun 6, 2:03 PM MDTSpecial Weather StatementSLCCarbon42 min
Jun 6, 2:14 PM MDTSpecial Weather StatementSLCGarfield46 min
Jun 6, 2:16 PM MDTSpecial Weather StatementSLCBeaver44 min
Jun 6, 2:40 PM MDTSpecial Weather StatementSLCWayne50 min
Jun 6, 2:44 PM MDTSpecial Weather StatementSLCCarbon46 min
Jun 6, 2:53 PM MDTFlash Flood Warning Considerable damage threatSLCWayne3 hr
Jun 6, 2:57 PM MDTSevere Thunderstorm WarningSLCCarbon, Emery33 min
Jun 6, 3:29 PM MDTSpecial Weather StatementSLCCarbon46 min
Jun 6, 3:30 PM MDTAreal Flood AdvisorySLCCarbon, Emery2 hr
Jun 6, 3:50 PM MDTSpecial Weather StatementSLCWayne40 min
Jun 6, 3:53 PM MDTSpecial Weather StatementSLCIron52 min
Jun 6, 4:09 PM MDTSevere Thunderstorm WarningSLCEmery17 min

Nearby

Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.